Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 50, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 6, 2022, 5:25 PM EDT for 9 counties in South Carolina. It was in force for 35 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 5:25 PM EDT (21:25 UTC)
- Expired
- May 6, 2022, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
The radar
The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:25 PM EDT | TSTM WND DMG | 4 Wsw Branchville, SC | HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR. |
| May 6, 5:28 PM EDT | TSTM WND DMG | 4 S Rowesville, SC | HIGHWAY PATROL REPORTED TREES DOWN NEAR THE INTERSECTION OF HWY. 21 AND FOX PAW COURT BETWEEN ROWESVILLE AND BRANCHVILLE. |
| May 6, 5:33 PM EDT | TSTM WND GST 50 | Orangeburg Municipal Ap, SC | THE ASOS AT THE ORANGEBURG MUNICIPAL AIRPORT REPORTED A WIND GUST OF 50 MPH. |
| May 6, 5:34 PM EDT | TSTM WND DMG | 4 Nw Cordova, SC | HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR. |
| May 6, 5:35 PM EDT | TSTM WND DMG | 3 N Brookdale, SC | SCHP REPORTS TREE IN ROADWAY ALONG I-26 EB AT MILE MARKER 143. |
| May 6, 5:40 PM EDT | TSTM WND DMG | 4 Nne Bowman, SC | SCHP REPORTS TREE IN ROADWAY ALONG I-26 EB AT MILE MARKER 160. |
| May 6, 5:43 PM EDT | TSTM WND DMG | 4 Sse Sandy Run, SC | HIGHWAY PATROL REPORTED TREE DOWN ALONG I-26 NEAR THE 130 MILE MARKER EAST BOUND LANE. |
| May 6, 5:56 PM EDT | TSTM WND DMG | 3 E Mcentire Jngb, SC | HIGHWAY PATROL REPORTED POWER LINES IN THE ROADWAY NEAR THE INTERSECTION OF SHERLOCK ROAD AND OLD EASTOVER ROAD. |
| May 6, 6:03 PM EDT | TSTM WND DMG | 3 Ene Mcentire Jngb, SC | HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR. |
| May 6, 6:03 PM EDT | TSTM WND DMG | 4 Wsw Branchville, SC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 WSW BRANCHVILLE. CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 WSW BRANCHVILLE. HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR. |
| May 6, 6:06 PM EDT | TSTM WND DMG | 1 W Branchville, SC | HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 3:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
265
WUUS52 KCAE 062125
SVRCAE
SCC003-009-011-017-027-063-075-079-085-062200-
/O.NEW.KCAE.SV.W.0050.220506T2125Z-220506T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
525 PM EDT Fri May 6 2022
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Calhoun County in central South Carolina...
Southwestern Clarendon County in central South Carolina...
Northeastern Barnwell County in central South Carolina...
Bamberg County in central South Carolina...
Southeastern Lexington County in central South Carolina...
Southwestern Sumter County in central South Carolina...
East central Aiken County in central South Carolina...
Orangeburg County in central South Carolina...
Southeastern Richland County in central South Carolina...
* Until 600 PM EDT.
* At 524 PM EDT, a severe thunderstorm was located near Edisto
Gardens, or near Orangeburg, moving northeast at 70 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Orangeburg, Bamberg, Denmark, McEntire Air Base, Brookdale, St.
Matthews, Holly Hill, Branchville, Summerton, Bowman, Eastover,
Elloree, Santee State Park, Orangeburg County Airport, Congaree
National Park, Claflin College, South Carolina State University,
Sandy Run, Gadsden and Edisto Gardens.
This includes the following highways...
Interstate 26 between mile markers 124 and 169.
Interstate 95 between mile markers 85 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Marion move away from the water and
take shelter!
&&
LAT...LON 3310 8094 3307 8101 3359 8144 3398 8074
3345 8017 3345 8022 3330 8025 3327 8030
3328 8035 3326 8036 3326 8043 3329 8049
3333 8049 3333 8051 3313 8089 3309 8088
3306 8090
TIME...MOT...LOC 2124Z 237DEG 59KT 3344 8095
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
MG2 follow-up statements
288
WWUS52 KCAE 062135
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
535 PM EDT Fri May 6 2022
SCC011-062144-
/O.CAN.KCAE.SV.W.0050.000000T0000Z-220506T2200Z/
Barnwell SC-
535 PM EDT Fri May 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARNWELL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning moved out of the
warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
LAT...LON 3310 8094 3307 8101 3367 8128 3398 8074
3345 8017 3345 8022 3330 8025 3327 8030
3328 8035 3326 8036 3326 8043 3329 8049
3333 8049 3333 8051 3313 8089 3309 8088
3306 8090
TIME...MOT...LOC 2134Z 237DEG 59KT 3353 8078
$$
SCC003-009-017-027-063-075-079-085-062200-
/O.CON.KCAE.SV.W.0050.000000T0000Z-220506T2200Z/
Calhoun SC-Clarendon SC-Bamberg SC-Lexington SC-Sumter SC-Aiken SC-
Orangeburg SC-Richland SC-
535 PM EDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CALHOUN...SOUTHWESTERN CLARENDON...CENTRAL BAMBERG...SOUTHEASTERN
LEXINGTON...SOUTHWESTERN SUMTER...EAST CENTRAL AIKEN...ORANGEBURG AND
SOUTHEASTERN RICHLAND COUNTIES...
At 534 PM EDT, a severe thunderstorm was located near Brookdale,
moving northeast at 70 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Orangeburg, Bamberg, Denmark, McEntire Air Base, Brookdale, St.
Matthews, Holly Hill, Branchville, Summerton, Bowman, Eastover,
Elloree, Santee State Park, Orangeburg County Airport, Congaree
National Park, Claflin College, South Carolina State University,
Sandy Run, Gadsden and Edisto Gardens.
This includes the following highways...
Interstate 26 between mile markers 124 and 169.
Interstate 95 between mile markers 85 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Marion move away from the water and
take shelter!
&&
LAT...LON 3310 8094 3307 8101 3367 8128 3398 8074
3345 8017 3345 8022 3330 8025 3327 8030
3328 8035 3326 8036 3326 8043 3329 8049
3333 8049 3333 8051 3313 8089 3309 8088
3306 8090
TIME...MOT...LOC 2134Z 237DEG 59KT 3353 8078
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
MG385
WWUS52 KCAE 062142 RRA
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
542 PM EDT Fri May 6 2022
SCC003-062152-
/O.CAN.KCAE.SV.W.0050.000000T0000Z-220506T2200Z/
Aiken SC-
542 PM EDT Fri May 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AIKEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
LAT...LON 3317 8082 3374 8116 3398 8074 3345 8017
3345 8022 3330 8025 3327 8030 3328 8035
3326 8036 3326 8043 3329 8049 3333 8049
3333 8051
TIME...MOT...LOC 2142Z 237DEG 59KT 3360 8064
$$
SCC009-017-027-063-075-079-085-062200-
/O.CON.KCAE.SV.W.0050.000000T0000Z-220506T2200Z/
Calhoun SC-Clarendon SC-Bamberg SC-Lexington SC-Sumter SC-
Orangeburg SC-Richland SC-
542 PM EDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CALHOUN...SOUTHWESTERN CLARENDON...EAST CENTRAL BAMBERG...
SOUTHEASTERN LEXINGTON...SOUTHWESTERN SUMTER...ORANGEBURG AND
SOUTHEASTERN RICHLAND COUNTIES...
At 542 PM EDT, a severe thunderstorm was located near Elloree, or 12
miles northeast of Brookdale, moving northeast at 70 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include...
Orangeburg, McEntire Air Base, Brookdale, St. Matthews, Holly Hill,
Branchville, Summerton, Bowman, Eastover, Elloree, Congaree National
Park, Santee State Park, Claflin College, South Carolina State
University, Orangeburg County Airport, Sandy Run, Gadsden, Edisto
Gardens, Santee and Swansea.
This includes the following highways...
Interstate 26 between mile markers 124 and 169.
Interstate 95 between mile markers 85 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Marion move away from the water and
take shelter!
&&
LAT...LON 3317 8082 3374 8116 3398 8074 3345 8017
3345 8022 3330 8025 3327 8030 3328 8035
3326 8036 3326 8043 3329 8049 3333 8049
3333 8051
TIME...MOT...LOC 2142Z 237DEG 59KT 3360 8064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:56 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 6, 3:56 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Columbia SC 356 PM EDT Fri May 6 2022 .SYNOPSIS... Showers and thunderstorms will develop ahead of an approaching cold front this afternoon. Some of these thunderstorms will be strong to severe. Saturday will be cooler and drier with a chance of showers and perhaps a rumble of thunder in the northeastern Midlands. Several days of dry weather follow starting on Sunday with gradually warming temperatures. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Quick update for Severe thunderstorm watch for the Midlands and CSRA through 10pm. Organized convection lifting north- northeastward through central GA should move into the CSRA after 4pm and continue northeastward across the Midlands providing a damaging wind threat. Isolated tornadoes cannot be ruled out but the primary threat is damaging winds and large hail. Previous discussion: Tornado watch issued for the Upstate SC and western NC. The strongest SR helicity should remain northwest of the CAE CWA and southwest in Georgia. Severe threat expected to increase for central SC and east central Georgia later this afternoon into the evening... Deepening surface low pressure over Kentucky/Indiana early this afternoon with a trailing cold front moving east of the Mississippi Valley. Ahead of the front, Precipitable water increase across SC to around 1.5 inches with southwest low level flow...Warm air advection appears weak however. Upper level low over Tennessee moving east- northeast and taking on negative tilt. Upper level divergence will be increasing over the Carolina as upper level 100 kt jet rounding the base of the trough moves east. In addition a strong short wave trough will approach the Carolinas. This will result in strong lift across the region during time of peak heating...highs in the mid to upper 80s as the cold front approaches. Instability appears to be moderate with SB CAPE 1500-2000 J/kg. Mixed layer CAPE is low at the moment and with gusty winds probably mixing down lower dew points later in the day...possible limiting factor. The CAMS suggest a possible storm mode of discrete cells early, with low tornado threat given the lack of SR Helicity. Then with a uni-directional strong shear profile late this afternoon, a squall line ahead of the front 21z-24z with damaging winds the primary threat along with hail given relatively low wet-bulb zero height as the upper low approaches. Went with relatively high pops. The front should push to the east of the area during the 03z- 06z period tonight. Drier air will filter in behind the front and the showers should move into the coastal plain. The stronger cold advection may be delayed until morning so overnight temps only fall to around 60. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Upper low will swing over the forecast area Saturday with lower heights and cooler temperatures with highs in the mid to upper 70s with mostly cloudy skies. With considerable cooling aloft with the upper low right over us, could get some showers and maybe even a thunderstorm to develop, especially in the NE portion of the forecast area. Saturday night the upper low will shift offshore with drier air pumping into the forecast area. Overnight lows cooler as well Saturday night with temperatures in the low to mid 50s. NW flow aloft across the area Sunday with N flow at the surface with drier air pumping into the forecast area as PWATs drop to .7 to .8 inches and skies begin to clear from SW to NE. Cold advection and clouds will keep temperatures in the upper 60s NE to mid 70s SW. Cold advection will continue overnight with lows in the upper 40s north and low 50s south. && .LONG TERM /MONDAY THROUGH FRIDAY/... Good agreement among global models and their ensemble suites in the low pressure remaining just east of the area with a blocking ridge preventing it from pushing further downstream. All euro ensemble members keep PWATs below an inch with generally northerly flow continuing. Temperatures will slowly recover into next week, remaining below normal. The low will slowly shift back to the west by the middle of the week with some increasing moisture which may lead to showers developing late in the period, although moisture will still be fairly limited. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... A cold front will approach from the lower Mississippi Valley by this evening. Ahead of the front, the air mass is becoming moderately unstable. The CAMS suggest a convective squall line with a few discrete cells will develop in east central GA then move northeast through the area during the 20z-24z. Kept the brief period of IFR conditions as the thunderstorms moves through the area. Clearing skies in the late evening with mainly mid level ceilings. Winds will be southwest 15 to 20 knots with a few higher gusts ahead of the front then shift to west after 12z Saturday. Strato-cumulus may develop after 12z Saturday as the upper level low moves over the area and maybe some brief light showers, but VFR conditions expected. EXTENDED AVIATION OUTLOOK...There will be another chance for showers on Saturday, especially across the northern CWA as the upper level low passes by. Patchy early morning stratus/fog possible particularly at OGB/AGS on Saturday. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, May 6, 4:39 AM EDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 439 AM EDT Fri May 6 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-070845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 439 AM EDT Fri May 6 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. A cold front will bring a line of strong to severe thunderstorms through the area this afternoon. The main threat will be damaging winds, isolated tornadoes, and large hail. Brief heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening.
In the hours before
Special weather statement, May 6, 5:09 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
509 PM EDT Fri May 6 2022
SCZ021-022-028-029-031-062145-
Fairfield SC-Richland SC-Sumter SC-Kershaw SC-Lee SC-
509 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southeastern
Fairfield, northwestern Lee, northwestern Sumter, northeastern
Richland and Kershaw Counties through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elgin, or 10 miles east of Dentsville, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Columbia, Camden, Bishopville, Lake Wateree Dam, Dentsville, Lugoff,
Villages at Sandhill, Cassatt, Elgin, Killian, Sesquicentennial State
Park, Lake Carolina, Fort Jackson, Goodale State Park, Woodfield,
Blythewood, Lucknow, North Central High School, Spring Hill and North
Towne Square Shopping Center.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 76 and 116.
Interstate 77 near mile marker 16, and between mile markers 22 and
29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
&&
LAT...LON 3397 8087 3423 8102 3447 8052 3420 8024
TIME...MOT...LOC 2108Z 241DEG 41KT 3412 8078
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MGLocal storm report, May 6, 5:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
510 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 1 SSW CLEARWATER 33.49N 81.92W
05/06/2022 AIKEN SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR THE
INTERSECTION OF SC HWY. 421 AND STORM BRANCH
ROAD.
&&
LCVLocal storm report, May 6, 5:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST AUGUSTA BUSH FIELD 33.37N 81.96W
05/06/2022 M51 MPH RICHMOND GA ASOS
ASOS REPORTED A WIND GUST TO 51 MPH AT
AUGUSTA-BUSH FIELD.
&&
LCVLocal storm report, May 6, 5:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
516 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG WAYNESBORO 33.09N 82.01W
05/06/2022 BURKE GA LAW ENFORCEMENT
BURKE COUNTY DISPATCH REPORTED WIDESPREAD
TREES AND POWERLINES DOWN ACROSS THE COUNTY.
TIME ESTIMATED ON RADAR.
&&
GPLLocal storm report, May 6, 5:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
517 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL AUGUSTA DANIEL FIELD 33.46N 82.03W
05/06/2022 E2.00 INCH RICHMOND GA PUBLIC
PUBLIC REPORTED THROUGH SOCIAL MEDIA OF
LARGE HAIL THAT RANGED FROM 1 INCH UP TO
JUST OVER 2 INCHES ALONG PENNSYLVANIA AVENUE
NEAR CLIFTON STREET.
&&
LCVLocal storm report, May 6, 5:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 8 NNE AIKEN 33.65N 81.68W
05/06/2022 M43 MPH AIKEN SC AWOS
AIKEN AWOS AT THE AIKEN MUNICIPAL AIRPORT
REPORTED A WIND GUST OF 43 MPH.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:19 PM EDT | Special Weather Statement | CAE | Lancaster | 26 min |
| May 6, 4:28 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 32 min |
| May 6, 4:40 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 35 min |
| May 6, 4:57 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 33 min |
| May 6, 5:09 PM EDT | Special Weather Statement | CAE | Kershaw, Richland | 36 min |
| May 6, 5:10 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, McCormick, Saluda | 35 min |
| May 6, 5:26 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee, Sumter | 34 min |
| May 6, 5:30 PM EDT | Special Weather Statement | CAE | Lancaster | 30 min |
| May 6, 5:32 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Richland | 28 min |
| May 6, 5:37 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 23 min |
| May 6, 5:39 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 36 min |
| May 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell | 29 min |
| May 6, 5:54 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 36 min |
| May 6, 5:56 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Richland, Sumter | 34 min |
| May 6, 5:58 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 32 min |
| May 6, 5:59 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 31 min |
| May 6, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 24 min |
| May 6, 6:13 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Newberry | 18 min |
| May 6, 6:29 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 31 min |
| May 6, 6:37 PM EDT | Special Weather Statement | CAE | Marlboro | 23 min |
| May 6, 6:39 PM EDT | Special Weather Statement | CAE | Barnwell | 36 min |
| May 6, 7:23 PM EDT | Special Weather Statement | CAE | Calhoun, Sumter | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.